Jul 24, 2004 - 5:25 am
It was 22 months ago that my mother was diagnosed with metastisized colon cancer in Aug.'02 at 55 yrs. old. She had surgery to remove what tumors they could. The surgeon said there were seedlings on her liver and many tumors in the abdomen. Chemo was started right after. During the past 22 months of treatment she has went through many types of treatment, first was CPT-11 w/ 5 F-U, then Oxaliplatin, then Gemzar, and last was Xeloda w/ Erbitux. During one of her treatments with Oxaliplatin she developed a severe allergic reaction and also to leukavorin and required Oxygen. Until recently the mass in the pelvic area had not decreased but was contained. The last CT scan showed new lesions in the abdomen, kidney and lymph nodes.
About 2 weeks after the CT scan she had difficulty breathing. She is in the hospital now for over a week. Her abdomen keeps filling up with fluid which is making difficult for her to breathe and is on oxygen. She's had the fluid drained 3x's in the past 2 weeks. There are pockets of fluid building up from tumors. She also has an infection.
It's like overnight, one minute she was feeling fine and the next she's in the hospital. She sometimes can barely get words out, is disoriented and very restless. I feel like I'm losing her right in front of my eyes. I prey that she will improve. How can her physical and mental state deteriate so quickly???? I'm afraid to leave her bedside.